MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 6 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 6 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number 75100469
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after thr surgery had been performed on (b)(6) 2022 the patient experienced dislocation due to the components being placed in a sub-optimal position.This adverse event was solved by revision surgery to explant the complete system on (b)(6) 2022.The physician revised a polarstem stem std ti/ha 6 non-cem.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
It was reported that, after thr surgery had been performed on (b)(6) 2022 the patient experienced dislocation due to the components were placed in a sub optimal position.This adverse event was solved by revision surgery to explant the complete system on (b)(6) 2022.Dr.(b)(6) revised with redapt stem, redapt cup and or3o liner/insert.Current health status of patient is unknown.The complaint device polarstem stem std ti/ha 6 non-cem (art.No.(b)(4), lot no.B1706341), used in treatment, was not returned for investigation hence the product evaluation could not be performed.A review of the batch record revealed no deviations from the standard manufacturing process.A review of the complaint history revealed no additional complaint for the batch in question.A review of the risk management documentation verifies the failure mode and severity of the reported issue.No prior escalation actions are related to the reported issue.The ifu (lit.No.12.23, ed.03/21) stated joint dislocation among possible side effects resulting from hip arthroplasty.No further clinical documentation was available hence a thorough medical investigation cannot be performed.The surgical technique states that the final position of the acetabular component should be approximately 45 degrees of abduction and 20 degrees of anteversion or at the surgeon¿s desired acetabular cup orientation.No further medical assessment can be rendered at this time.Based on the performed investigations, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.The reported device met manufacturing specifications upon release for distribution.No probable cause can be determined.This version of the device will be monitored for similar issues.This investigation is considered closed.Should the complaint device become available, the complaint will be reassessed.Internal complaint reference: case (b)(4).

Brand Name
POLARSTEM STEM STD TI/HA 6 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13591087
Report Number9613369-2022-00037
Device Sequence Number6061798
Product Code LWJ
UDI-Device Identifier07611996118605
UDI-Public07611996118605
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model Number75100469
Device Catalogue Number75100469
Device Lot NumberB1706341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown